MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 20-nov-2018.It was reported that the balloon failed to inflate.Vascular access was obtained via the femoral artery.The concentric target lesion contained a bend >=90 degrees and was located in the mildly calcified distal right coronary artery.A 2.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, the balloon failed to inflated.The procedure was completed using another balloon with buddy wire support.No patient complications were reported and the patient was doing well.However, returned device analysis revealed shaft detachment.Device evaluated by manufacturer: the returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.The balloon was tightly folded.There were numerous hypotube kinks throughout the device.There was a complete hypotube separation 19.2cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Functional testing was performed by attaching inflation device filled water to the remaining distal end of the device by attaching a toughy and a stopcock to the fractured hypotube.The device was inflated to the rated burst pressure and the catheter maintained constant pressure.There was no indication of any leaks or other irregularities in the balloon.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8156243
Report Number2134265-2018-63845
Device Sequence Number13876604
Product Code LOX
UDI-Device Identifier08714729392637
UDI-Public08714729392637
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0021727412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight52